What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 13, 3:53 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 13, 3:53 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
353 PM CST Tue Dec 13 2016
.NEAR TERM /Now Through Wednesday/...Today's second round of
convection has started, with area radars showing thunderstorms
stretching from Southeast Louisiana into South-Central Alabama. The
convection will be moving into a weakly unstable airmass, with MLCAPE
values between 500 and 1000 J/kg and effective bulk shear values
around 45 knots.
Latest surface analysis shows a wave of low pressure just east of
Jackson (MS), with a nearly stationary front extending eastward into
Central Alabama and Georgia. The latest round of showers and
thunderstorms comes in response to a fairly progressive shortwave
trough interacting with the weak warm sector south of the front.
Showers and thunderstorms should gradually spread south and east
across the forecast area this evening. Given forecast MLCAPE values
between 500 and 1000 J/kg over the next several hours, steepening
mid-tropospheric lapse rates thanks to the passing shortwave trough,
and wet-bulb zero heights around 10,000 ft., we cannot rule out the
possibility of strong (or even rogue severe) thunderstorms over
western parts of our area until just after sunset. It looks like
hail and strong winds will be the main weather threat from the
stronger thunderstorms this evening.
Expect the greatest coverage of convection to shift south/east
through the night, as the cold front moves across the forecast area.
Right now, it looks like we will see the winds become west-
northwesterly along the coastal counties between midnight and 3 am,
with the front moving offshore around that time. Some areas of fog
might develop after the rain ends and before the passage of the
front. Confidence in the development of a widespread fog event
(similar to this morning) is rather low at this time, so I decided to
not mention it in the current forecast grids.
Drier air will filter into the region behind the front Wednesday, as
surface high pressure builds into the Ohio Valley. /Butts/
.SHORT TERM /Wednesday night Through Friday night/...Dry conditions
will persist through Friday afternoon as a strong 1035 mb surface
high pressure area centered over South Dakota Wednesday evening moves
east across the eastern conus. Large scale subsidence will dominate
the region as the longwave trough over eastern North America shifts
eastward over the western Atlantic while the upper ridge over the
western conus moves over the eastern conus by late Friday afternoon.
Isolated light rain showers should return to areas northwest of I-65
Friday night due to low level over-running on the backside of the
surface high as it continues to move east into the western Atlantic.
Low temperatures Wednesday night will range from 36 to 42 degrees
northwest of I-65, and from 42 to 48 degrees to the southeast. High
temperatures Thursday will range from 48 to 56 degrees northwest of
I-65, and from 56 to 60 degrees to the southeast. Low temperatures
Thursday night will drop to between 28 and 35 degrees inland areas,
and between 35 to 42 degrees along the coastal sections. High
temperatures Friday will reach the upper 50s to lower 60s. /22
.LONG TERM /Saturday Through Tuesday/...The isolated light rain
showers mainly northwest of I-65 will continue through Saturday
evening as low level over-running persists on the backside of the
surface high over the western Atlantic. Precipitation chances will
increase significantly late Saturday and Sunday as an upper trough
extending from south central Canada to southern California Saturday
morning advances quickly eastward over the weekend, and a surface
low over Missouri lifts to the northeast. A surface cold front
associated with the low pressure extending from the western Great
Lakes to the Texas panhandle Saturday morning will approach our
region Saturday night, and continue to advance southeast across the
forecast area throughout the day Sunday. The cold front however may
not push very far south of the coast. As a result, scattered rain
showers are expected to remain Monday and Tuesday. High temperatures
Saturday in the mid 70s will cool back into upper 40 and 50s on
Monday. /22
&&
.MARINE...Adverse marine conditions are expected this evening as
showers and thunderstorms move into the marine areas. Outside of
convective gusts, expect moderate southwesterly winds to continue
until a cold front enters the region later tonight. Expect west-
northwest winds to become northerly Wednesday behind the front as
drier air moves into the region.
Wednesday night through Sunday night...Another surge of drier air is
forecast to move into the marine area Wednesday night/Thursday and
could result in small craft exercise caution due to the increase in
wind speeds. Winds will veer to the east/southeast toward the end
of the week ahead of another cold front. /Butts/
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 56 64 42 56 / 80 20 0 0
Pensacola 61 67 47 59 / 80 30 0 0
Destin 63 68 50 60 / 80 40 0 0
Evergreen 56 62 42 54 / 80 20 0 0
Waynesboro 50 58 38 51 / 60 20 0 0
Camden 51 60 38 50 / 70 10 0 0
Crestview 61 68 45 58 / 80 30 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 13, 5:51 AM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
551 AM CST TUE DEC 13 2016
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
551 AM CST TUE DEC 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD DENSE FOG WILL CONTINUE OVER MUCH OF THE FORECAST AREA
THROUGH MID MORNING TODAY. FOG...POSSIBLY DENSE AT TIMES...WILL
REDEVELOP THIS EVENING AND OVERNIGHT.
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.
GMZ630>635-650-655-670-675-141200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
551 AM CST TUE DEC 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD DENSE FOG WILL CONTINUE OVER MOST INLAND BAYS AND SOUNDS
THROUGH MID TO LATE MORNING TODAY. FOG...POSSIBLY DENSE AT
TIMES...WILL REDEVELOP THIS EVENING AND OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE AHEAD AND IN
THE WAKE OF A STRONG COLD FRONT THIS WEEKEND AND EARLY NEST WEEK.
In the hours before
Special weather statement, Dec 13, 2:17 PM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CST TUE DEC 13 2016
ALZ052-053-261-262-MSZ076-132100-
Mobile Inland AL-Clarke AL-Washington AL-Baldwin Inland AL-Greene MS-
217 PM CST TUE DEC 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BALDWIN...NORTHERN MOBILE...SOUTHERN
WASHINGTON...SOUTH CENTRAL CLARKE AND SOUTHEASTERN GREENE COUNTIES
UNTIL 300 PM CST...
At 216 PM CST, Strong thunderstorms were located along a line
extending from near Tibbie to Leakesville,and moving east at 35 mph.
Winds in excess of 40 mph and hail up to the size of dimes will be
possible with these storms.
Locations impacted include...
Citronelle, Leakesville, Deer Park, Calvert, Mount Vernon, McIntosh
and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3112 8871 3136 8823 3134 8773 3133 8774
3134 8774 3134 8778 3133 8779 3131 8778
3130 8777 3130 8771 3125 8766 3124 8762
3123 8762 3097 8795
TIME...MOT...LOC 2016Z 281DEG 30KT 3132 8823 3115 8856
ButtsSpecial weather statement, Dec 13, 2:58 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CST TUE DEC 13 2016
ALZ052-053-055-056-059-261-262-MSZ079-132145-
Monroe AL-Mobile Inland AL-Clarke AL-Escambia AL-Conecuh AL-
Washington AL-Baldwin Inland AL-George MS-
258 PM CST TUE DEC 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CONECUH...NORTHWESTERN BALDWIN...NORTHERN
MOBILE...SOUTHWESTERN MONROE...SOUTHEASTERN WASHINGTON...WESTERN
ESCAMBIA...SOUTH CENTRAL CLARKE AND NORTHEASTERN GEORGE COUNTIES
UNTIL 345 PM CST...
At 258 PM CST, the strong thunderstorms were located along a line
extending from 15 miles southeast of Jackson to 9 miles west of
Gulfcrest, and moving east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Saraland, Bay Minette, Satsuma, Citronelle, Creola, Chunchula,
Stockton, McCullough, Gulfcrest, Axis, Uriah, Mount Vernon, Calvert,
Castleberry, Poarch Creek Reservation, I65 And AL 21, I65 And AL 113,
Movico, I65 And CR 1 and I65 And AL 225.
LAT...LON 3097 8852 3100 8847 3100 8843 3102 8843
3137 8775 3133 8695 3079 8799
TIME...MOT...LOC 2058Z 285DEG 35KT 3132 8776 3100 8839Special weather statement, Dec 13, 4:49 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CST TUE DEC 13 2016
ALZ263-264-132330-
Baldwin Central AL-Mobile Central AL-
449 PM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND WEST CENTRAL MOBILE COUNTIES UNTIL 530 PM CST...
At 449 PM CST, the strong thunderstorm was located over Big Point, or
8 miles northeast of Escatawpa, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Spanish Fort, northeastern Grand Bay, Mobile
Regional Airport and I10 And I65.
LAT...LON 3070 8841 3079 8784 3053 8779 3051 8810
3052 8810 3052 8820 3051 8824 3050 8840
TIME...MOT...LOC 2249Z 262DEG 37KT 3059 8846Special weather statement, Dec 13, 5:20 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 PM CST TUE DEC 13 2016
ALZ263-265-132345-
Mobile Central AL-Mobile Coastal AL-
520 PM CST TUE DEC 13 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CST...
At 519 PM CST, the strong thunderstorm was located near Bayou La
Batre, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre, Point Clear, Alabama Port and
Coden.
LAT...LON 3036 8834 3054 8836 3062 8794 3049 8793
3048 8794 3048 8792 3035 8791
TIME...MOT...LOC 2319Z 264DEG 35KT 3046 8827